Florida, 2006

Hail in Florida, February 3, 2006

February 3, 2006 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 3, 2:05 PM EST, 3 hours earlier.

Area forecast discussion, Feb 3, 2:05 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
205 PM EST FRI FEB 3 2006

...SLIGHT RISK OF SEVERE STORMS THOUGH THIS EVENING...

.SHORT TERM...STORM OUTFLOW FROM LAST NIGHT MADE IT MUCH FURTHER
SOUTH THAN MODEL PROJECTIONS AND REMAINS AT THIS HOUR OVER CENTRAL
FLORIDA...DESPITE AREAS NORTH OF THIS REMAINING IN SOUTHERLY FLOW.
MAIN PROBLEM FOR THE SHORT TERM IS THE POOR MODEL INITIALIZATION
AND PROJECTIONS THROUGH 6H WHICH ARE ALREADY WAY OVERDONE. MODEL
SOUNDINGS FROM THE GFS SHOW AN IMPRESSIVE SOUTHERLY JET DEVELOPING
OVER THE OCALA AREA AT THIS HOUR...LIFTING OVER CURRENT CENTRAL
FLORIDA BOUNDARY. THIS PRODUCES A BULLSEYE OF OMEGA AND CONVECTIVE
ACTIVITY FROM INTERSTATE 10 SOUTHWARD FOR THIS AFTERNOON. THUS
FAR...THIS HAS NOT OCCURRED AND MAIN CONVECTIVE DEVELOPMENT HAS
BEEN CENTERED AROUND DIFFLUENT SIGNATURE ALOFT RATHER THAN
ISENTROPIC LIFT.

WILL USE CONCEPTUAL MODEL FOR CURRENT SETUP FOR THE SHORT TERM
FORECAST. EXPECT RAIN SHIELD CURRENTLY IN PLACE TO REMAIN QUASI-
STATIONARY WITH SOME DEVELOPMENT NORTHWARD THROUGH LATE THIS
AFTERNOON AS MORE MODEST 850 SOUTHERLY FLOW COMMENCES. AS LOW
DEVELOPS FURTHER OVER THE LOWER MISSISSIPPI VALLEY THIS EVENING IN
RESPONSE TO DIGGING TROUGH...EXPECT DIVERGENT SIGNATURE ALOFT TO
ESTABLISH ITSELF OVER THE FLORIDA PORTION AND WILL CARRY HIGHEST
POPS THERE. EXPECT GEORGIA PORTION TO REMAIN IN BETWEEN CONVECTIVE
FOCI WITH ENERGY WEST OF THE AREA LIFTING NORTH AND DIFFLUENT RAIN
SHIELD OVER FLORIDA REMAINING TO THE SOUTH. WILL THEREFORE
UNDERCUT MOS POPS OVER THE GEORGIA PORTION FOR TONIGHT.

AS FAR AS SEVERE POTENTIAL...DEWPOINTS CREEPING INTO THE LOWER 60S
OVER THE SUWANNEE VALLEY POSE SOME CONCERN AS CELLS DEVELOPING
NORTH OF THE WARM FRONT MAY BE CLOSE ENOUGH TO THE SURFACE TO
PRODUCE DAMAGING WIND GUSTS. SECONDARY SEVERE POTENTIAL COMES INTO
GEORGIA PORTION LATER TONIGHT AS COLD FRONT SWINGS THROUGH.
CONTINUED MODIFICATION OF THE AIRMASS PRIOR TO FRONT WILL MEAN A
CONTINUATION OF SLIGHT RISK POTENTIAL.

RESIDUAL SHOWERS TO BE ONGOING AT 12Z SATURDAY FOR THE SOUTHERN
HALF...BUT A RAPID CLEARING IN STORE UP TO 18Z. HIGH PRESSURE WILL
BUILD IN SATURDAY NIGHT THOUGH THE REMAINDER OF THE WEEKEND.
COLDEST MORNING LOOKS TO BE SUNDAY MORNING AS LIGHT DRAINAGE FLOW
REGIME TAKES SHAPE. PARENT HIGH ORIGINS NOT VERY COLD AND EXPECT
VERY BORDERLINE FREEZE CONDITIONS SUNDAY AND POSSIBLE MONDAY
MORNINGS.

.LONG TERM...LONG WAVE TROUGH BECOMES MORE BROAD IN THE EXTENDED
BUT STILL FAVORS THE EAST COAST. WILL THEREFORE SEE SOME
DISTURBANCES DROPPING THROUGH THE TROUGH BUT WITHOUT TAPPING MUCH
IN THE WAY OF GULF MOISTURE. SLIGHT CHANCE POPS IN STORE FOR
TUESDAY...OTHERWISE A DRY PERIOD IN STORE.

&&

.MARINE...WILL REINTRODUCE SMALL CRAFT ADVISORY HEADLINE FOR OFFSHORE
AT 00Z AND SMALL CRAFT CAUTION FOR THE NEARSHORE WATERS. WILL HOLD
OFF ON ADVISORY FOR THE NEARSHORE WATERS FOR NOW...BUT SUSPECT
MID SHIFT MAY NEED TO UPGRADE THIS SECTION AS WELL. PROLONGED PERIOD
OF 20-25 KT WINDS ACROSS THE OFFSHORE WATERS WILL PRODUCE 7 TO 8 FT
SEAS THRU THE WEEKEND.

&&

.FIRE WEATHER...LOW-LEVEL MOISTURE WILL CONTINUE HIGH UNTIL FRONT
PASSES THRU THE AREA SAT AFTN. WENT AHEAD AND ISSUED A FIRE WX WATCH
FOR SUN AS EVENT LOOKS LIKE A SLAM DUNK WITH 25% RH VALUES AND
SUSTAINED WINDS IN EXCESS OF 15 MPH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  55  60  33  56 /  40  10   0   0
SSI  57  64  34  56 /  60  10   0   0
JAX  60  66  33  58 /  70  20   0   0
SGJ  61  66  35  58 /  70  50   0   0
GNV  60  65  33  60 /  70  30   0   0
OCF  61  66  35  61 /  70  50   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...

FL...FIRE WX WATCH SUN AFTN FOR ALL OF NE FL.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY THIS EVENING THRU SUN MORNING ALTAMAHA
SOUND TO FLAGLER BEACH 20 TO 60 NM OFFSHORE.
&&

PUBLIC...DEESE
MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Feb 3, 5:02 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
502 PM EST FRI FEB 3 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
502 PM EST FRI FEB 3 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR PORTIONS OF NORTH FLORIDA
AND SOUTHEAST GEORGIA UNTIL 9 PM EST...

A MOIST AND UNSTABLE AIR MASS OUT AHEAD OF AN APPROACHING UPPER
DISTURBANCE WILL HELP GENERATE THUNDERSTORMS...SOME POSSIBLY SEVERE
THIS EVENING. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING
WINDS. PLEASE REFER TO THE WATCH COUNTY NOTIFICATION STATEMENT THAT
HAS BEEN ISSUED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

TEMPERATURES WILL FALL TO NEAR FREEZING SUNDAY MORNING ACROSS
INLAND NORTHEAST FLORIDA AND ACROSS ALL OF NORTHEAST FLORIDA
MONDAY MORNING. LIGHT WINDS AND CLEAR SKIES WILL ALSO PROMOTE
FROST FORMATION MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP

In the hours before

Local storm report, Feb 3, 1:30 PM EST, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EST FRI FEB 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     ST. MARYS               30.71N 81.54W
02/02/2006                   CAMDEN             GA   NWS EMPLOYEE

            TOP OF CEDAR TREE FELL ON HOUSE ON HALL STREET.

&&

CARROLL
Special weather statement, Feb 3, 4:22 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EST FRI FEB 3 2006

FLZ040-032200-
MARION-
422 PM EST FRI FEB 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM
EST...

AT 422 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 18 MILES SOUTHWEST OF
SUMMERFIELD...OR ABOUT 8 MILES EAST OF INVERNESS...MOVING NORTHEAST
AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND SUMMERFIELD...WEIRSDALE...LAKE WEIR...BELLEVIEW...
SANTOS...OCKLAWAHA...SILVER SPRINGS SHORES AND MOSS BLUFF THROUGH 500
PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Feb 3, 4:44 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EST FRI FEB 3 2006

FLZ021-022-032230-
COLUMBIA-SUWANNEE-
444 PM EST FRI FEB 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN SUWANNEE
AND CENTRAL COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 530 PM EST...

AT 444 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 19 MILES SOUTHWEST OF WINFIELD...OR
ABOUT 13 MILES SOUTH OF LIVE OAK...MOVING EAST-NORTHEAST AT 40 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
WINFIELD...SUWANNEE VALLEY...WATERTOWN...LAKE CITY AND FIVE POINTS
THROUGH 530 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Feb 3, 4:57 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
457 PM EST FRI FEB 3 2006

FLZ035-036-032245-
ALACHUA-GILCHRIST-
457 PM EST FRI FEB 3 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ALACHUA
AND GILCHRIST COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
545 PM EST...

AT 457 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER TRENTON...MOVING NORTHEAST AT 40
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
TRENTON...HIGH SPRINGS AND ALACHUA THROUGH 545 PM EST. HAIL UP TO ONE
HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The Jacksonville radar (KJAX), 144 km away, was scanning. The volume nearest the first event began at 22:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
February 3, 5:05 PM EST
Where
Marion County, Lynne
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
29.200, -81.917

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5488685.